Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Piercing points on a special arc


Author: Harvey Rosen
Journal: Proc. Amer. Math. Soc. 46 (1974), 438-442
MSC: Primary 55A30
DOI: https://doi.org/10.1090/S0002-9939-1974-0356025-2
MathSciNet review: 0356025
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We describe a cellular wild arc $ A$ in $ {S^3}$ that is the closure of the union of a null sequence of Alford arcs and show that if $ S$ is an arbitrary $ 2$-sphere containing $ A$ and tame modulo $ A$, then each point of $ A$ is a piercing point of $ S$.


References [Enhancements On Off] (What's this?)

  • [1] W. R. Alford, Some ``nice'' wild $ 2$-spheres in $ {E^3}$, Topology of $ 3$-Manifolds and Related Topics (Proc. Univ. of Georgia Inst., 1961), Prentice-Hall, Englewood Cliffs, N. J., 1962, pp. 29-33. MR 25 #4504. MR 0141091 (25:4504)
  • [2] Morton Brown, A proof of the generalized Schoenflies theorem, Bull. Amer. Math. Soc. 66 (1960), 74-76. MR 22 #84706. MR 0117695 (22:8470b)
  • [3] C. E. Burgess and J. W. Cannon, Embeddings of surfaces in $ {E^3}$, Rocky Mountain J. Math. 1 (1971), no. 2, 259-344. MR 43 #4008. MR 0278277 (43:4008)
  • [4] J. C. Cantrell, Almost locally polyhedral $ 2$-spheres in $ {S^3}$, Duke Math. J. 30 (1963), 249-252. MR 26 #5551. MR 0148042 (26:5551)
  • [5] R. J. Daverman and W. T. Eaton, Universal crumpled cubes, Topology 11 (1972), 223-235. MR 0292048 (45:1136)
  • [6] P. H. Doyle and J. G. Hocking, Some results on tame disks and spheres in $ {E^3}$, Proc. Amer. Math. Soc. 11 (1960), 832-836. MR 23 #A4133. MR 0126839 (23:A4133)
  • [7] D. S. Gillman, Side approximation, missing an arc, Amer. J. Math. 85 (1963), 459-476. MR 28 #3407. MR 0160193 (28:3407)
  • [8] O. G. Harrold, Jr., H. C. Griffith and E. E. Posey, A characterization of tame curves in three-space, Trans. Amer. Math. Soc. 79 (1955), 12-34. MR 19, 972. MR 0091457 (19:972c)
  • [9] D. R. McMillan, Jr., Some topological properties of piercing points, Pacific J. Math. 22 (1967), 313-322. MR 35 #7319. MR 0216486 (35:7319)
  • [10] -, Piercing a disk along a cellular set, Proc. Amer. Math. Soc. 19 (1968), 153-157. MR 36 #3332. MR 0220266 (36:3332)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55A30

Retrieve articles in all journals with MSC: 55A30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0356025-2
Keywords: Two-spheres in $ {S^3}$, piercing points of $ 2$-spheres, tameness modulo an arc, cellular wild arc, Alford's arc
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society